Texas, 2012

Hail and Damaging Winds in Texas, June 2, 2012

June 2, 2012 · NWS AMA · 7 events in 6 counties and zones

Severe thunderstorms moved across much of the Texas Panhandle during the evening hours and produced large hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms moved across much of the Texas Panhandle during the evening hours and produced large hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 6:09 PM CST, 19 minutes earlier.

Area forecast discussion, Jun 2, 6:09 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT SAT JUN 2 2012

.UPDATE...
HAVE EXTENDED SVR TSTM WATCH 341 LOCALLY FOR MORE OF WRN TX PNHDL
COUNTIES BASED ON LATEST RADAR TRENDS AND IN COORDINATION WITH SPC.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 606 PM CDT SAT JUN 2 2012/

AVIATION...

MAIN AVIATION CONCERN THIS EVENING WILL BE ISOLATED THUNDERSTORMS.
THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS OF NEW MEXICO AND A FEW
WILL DEVELOP ALONG BOUNDARIES IN THE WESTERN TEXAS PANHANDLE. HAVE
INCLUDED SOME VCTS WORDING FOR ALL TAF SITES THIS EVENING. EXPECT
THUNDERSTORM ACTIVITY TO WANE AS SUN SETS. THEREFORE...AFTER 06Z-08Z
SOUTHERLY WINDS OF 10 TO 15 KTS WITH VFR CIGS AND VISIBILITIES
FORECAST UNTIL THE NEXT ROUND OF THUNDERSTORMS DEVELOPS ON SUNDAY.

GARCIA

PREV DISCUSSION... /ISSUED 546 PM CDT SAT JUN 2 2012/

DISCUSSION...
NEXT CROP OF SHOWERS AND TSTMS CURRENTLY FORMING OVER HIGHER TERRAIN
OF ERN NM AND SERN CO AND ALONG CONVECTIVE OUTFLOW BOUNDARIES IN TX
PNHDL AND TX SOUTH PLAINS FROM PREVIOUS DAYS STORMS. SUFFICIENT
DAYTIME HEATING AND ATMOPHSERIC INSTABILITY ALONG WITH PRESENCE OF
LOW LEVEL MOISTURE AND SOME MINOR WIND SHEAR AND APPROACHING MINOR
UPPER LEVEL SHORTWAVE TROF ALSO AIDED IN THE DEVELOPMENT OF THESE
STORMS. EXPECT THESE STORMS TO CONTINUE THRU EVENING HOURS BEFORE
COVERAGE DECREASES. HIGHEST POPS ACROSS NRN ZONES IN THE NEIGHBORHOOD
OF 50 PERCENT...WITH 40 PERCENT VALUES ACROSS THE SRN ZONES. SOME
STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS PRIMARY
HAZARDS.

LATEST SHORT RANGE MODELS ARE IN REASONABLE AGREEMENT FOR THE FIRST
FEW PERIODS. HOWEVER...THEY DIFFER ON WHERE...WHEN...OR IF ANY TSTMS
WILL DEVELOP. GIVEN SUFFICIENT MOISTURE...HEATING...AND INSTABILITY...
DO THINK THERE WILL BE A THREAT FOR TSTMS LATER SUNDAY AFTERNOON AND
EVENING JUST ABOUT ANYWHERE...MORE ISOLD ACROSS FAR WRN COUNTIES
WHERE MOISTURE MAY MIX OUT COMPARED TO ERN ZONES.

WEAK COLD FRONT WILL PUSH SWD THRU FCST AREA LATER SUNDAY AFTERNOON
AND NIGHT. UPSLOPE LOW LEVEL FLOW PROGGED FOR EARLY PART OF NEXT
WEEK. MOISTURE IS FORECAST TO REMAIN TRAPPED BENEATH UPPER LEVEL
RIDGE WITH MINOR...HARD TO TIME SHORTWAVE TROFS WANDERING AROUND THE
REGION. ALSO...DIFFICULT TO PINPOINT CONVECTIVE OUTFLOW BOUNDARIES OR
RESIDUAL WEAK FRONTAL BOUNDARIES WILL LIKELY SERVE AS FOCI FOR SFC
BASED TSTM DEVELOPMENT THROUGHTOUT THE COMING WEEK. ALL THE ABOVE IS
FAIRLY TYPICAL OF EARLY TO MID JUNE AND SUPPORTS MENTION OF AT LEAST
ISOLD TSTMS NEARLY EACH AFTERNOON AND NIGHT FOR MUCH OF NEXT WEEK.
DECIDED TO INCLUDE SLGT CHC POPS ALL ZONES MONDAY THRU THURSDAY
NIGHT. TRYING TO TARGET WHICH PARTS OF PNHDLS WILL HAVE A THREAT THIS
FAR OUT IS AN EXERCISE IN PLAYING RUSSIAN ROULETTE AND WAS NOT
COMFORTABLE DOING THAT. THEREFORE...USED A SHOTGUN APPROACH TO POPS
FROM MON THRU THURSDAY NIGHT...WHICH CAN BE REFINED AS TIME GETS
CLOSER. LATER SHIFTS MAY NEED TO CONSIDER EXTENDING LOW POPS INTO
FRIDAY IF NECESSARY IF MEDIUM RANGE MODELS VERIFY.

ANDRADE

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK DUE TO RECENT RAINS ALONG
WITH CONTINUED CHANCES FOR MORE SHOWERS AND THUNDERSTORMS DURING THE
NEXT FEW DAYS.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 2, 6:06 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT SAT JUN 2 2012

OKZ001>003-TXZ001>020-031100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
706 PM CDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING
WINDS IN EXCESS OF 60 MPH POSSIBLE. AS A RESULT...A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA
PANHANDLE AS WELL AS THE WESTERN HALF OF THE TEXAS PANHANDLE UNTIL 11
PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
SUNDAY AFTERNOON THROUGH THURSDAY NIGHT. SOME OF THE STORMS THAT
DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THOSE DAYS... WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION THROUGH THIS EVENING...AND THEN AGAIN LATE SUNDAY AFTERNOON
AND EVENING. SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY AT TIMES
MUCH OF NEXT WEEK.

ANDRADE

In the hours before

Local storm report, Jun 2, 1:43 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
243 PM CDT SAT JUN 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 NNE WHEELER           35.45N 100.27W
06/01/2012  M1.75 INCH       WHEELER            TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER AMA1200488

FENNER
Local storm report, Jun 2, 1:45 PM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CDT SAT JUN 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             14 NW STRATFORD         36.48N 102.25W
06/01/2012  M0.75 INCH       DALLAM             TX   STORM CHASER

0445 PM     HAIL             3 NNE WASHBURN          35.22N 101.55W
06/01/2012  E1.00 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0451 PM     HAIL             7 ENE AMARILLO          35.23N 101.71W
06/01/2012  M1.00 INCH       POTTER             TX   NWS OFFICE

0500 PM     HAIL             12 E KELLERVILLE        35.37N 100.29W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0508 PM     HAIL             1 N WASHBURN            35.19N 101.57W
06/01/2012  E1.75 INCH       CARSON             TX   BROADCAST MEDIA

0515 PM     HAIL             11 N DALHART            36.22N 102.52W
06/01/2012  E0.88 INCH       DALLAM             TX   FIRE DEPT/RESCUE

            NICKEL SIZE HAIL AND HEAVY RAIN

0515 PM     HAIL             10 S CANADIAN           35.77N 100.38W
06/01/2012  E1.25 INCH       HEMPHILL           TX   PUBLIC

            A LOT OF PEA SIZE HAIL FELL IN ADDITION TO THE HALF
            DOLLAR SIZE HAIL.

0516 PM     HAIL             8 W DARROUZETT          36.45N 100.47W
06/01/2012  E1.00 INCH       LIPSCOMB           TX   LAW ENFORCEMENT

0520 PM     HAIL             7 ESE AMARILLO          35.16N 101.70W
06/01/2012  E0.88 INCH       RANDALL            TX   PUBLIC

            REPORT RELAYED BY NSSL

0521 PM     HAIL             3 N DALHART             36.11N 102.52W
06/01/2012  E0.88 INCH       DALLAM             TX   FIRE DEPT/RESCUE

0522 PM     HAIL             PANHANDLE               35.35N 101.38W
06/01/2012  E1.75 INCH       CARSON             TX   LAW ENFORCEMENT

0528 PM     HAIL             DALHART                 36.06N 102.52W
06/01/2012  E1.75 INCH       HARTLEY            TX   LAW ENFORCEMENT

0532 PM     HAIL             4 NW DALHART            36.10N 102.57W
06/01/2012  E1.00 INCH       DALLAM             TX   TRAINED SPOTTER

0534 PM     HAIL             1 E WASHBURN            35.18N 101.56W
06/01/2012  E1.25 INCH       ARMSTRONG          TX   LAW ENFORCEMENT

0539 PM     HAIL             4 NW DALHART            36.10N 102.57W
06/01/2012  M1.25 INCH       DALLAM             TX   TRAINED SPOTTER

0539 PM     HAIL             4 WNW WASHBURN          35.20N 101.64W
06/01/2012  E1.75 INCH       POTTER             TX   TRAINED SPOTTER

0540 PM     HAIL             5 W WASHBURN            35.18N 101.66W
06/01/2012  E1.75 INCH       RANDALL            TX   PUBLIC

            RELAYED BY NSSL

0540 PM     HAIL             WASHBURN                35.18N 101.57W
06/01/2012  E1.00 INCH       ARMSTRONG          TX   PUBLIC

            RELAYED BY NSSL

0542 PM     HAIL             5 E WASHBURN            35.18N 101.48W
06/01/2012  E2.00 INCH       ARMSTRONG          TX   LAW ENFORCEMENT

0545 PM     HAIL             WASHBURN                35.18N 101.57W
06/01/2012  E0.88 INCH       ARMSTRONG          TX   PUBLIC

            REPORT RELAYED BY NSSL

0545 PM     HAIL             4 NNW KNOWLES           36.93N 100.22W
06/01/2012  M1.00 INCH       BEAVER             OK   FIRE DEPT/RESCUE

0550 PM     HAIL             14 ENE KELLERVILLE      35.45N 100.27W
06/01/2012  E2.00 INCH       WHEELER            TX   PUBLIC

            RELAYED BY NSSL

0554 PM     HAIL             WHEELER                 35.44N 100.28W
06/01/2012  E1.25 INCH       WHEELER            TX   LAW ENFORCEMENT

0555 PM     HAIL             12 W GATE               36.85N 100.27W
06/01/2012  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

0556 PM     HAIL             3 S WASHBURN            35.13N 101.57W
06/01/2012  E3.00 INCH       ARMSTRONG          TX   STORM CHASER

0600 PM     HAIL             13 ENE KELLERVILLE      35.44N 100.29W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            RELAYED BY NSSL

0600 PM     HAIL             14 ENE KELLERVILLE      35.45N 100.27W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0600 PM     HAIL             8 SE KELLERVILLE        35.29N 100.40W
06/01/2012  E1.75 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0602 PM     HAIL             12 SW DALHART           35.94N 102.67W
06/01/2012  M1.25 INCH       HARTLEY            TX   STORM CHASER

0602 PM     TSTM WND GST     12 SW DALHART           35.94N 102.67W
06/01/2012  E70 MPH          HARTLEY            TX   STORM CHASER

            MISSISSIPPI STATE CHASE TEAM REPORTS HALF DOLLAR SIZE
            HAIL AND ESTIMATES WIND GUSTS BETWEEN 65 AND 70 MPH.

0605 PM     HAIL             8 SW PANHANDLE          35.26N 101.48W
06/01/2012  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

0615 PM     HAIL             10 N WHEELER            35.59N 100.28W
06/01/2012  E1.00 INCH       WHEELER            TX   TRAINED SPOTTER

0615 PM     HAIL             9 ESE KELLERVILLE       35.32N 100.36W
06/01/2012  E1.75 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0620 PM     HAIL             1 NNE WHEELER           35.45N 100.27W
06/01/2012  M1.75 INCH       WHEELER            TX   FIRE DEPT/RESCUE

0625 PM     HAIL             6 ENE LAKE TANGLEWOOD   35.09N 101.68W
06/01/2012  E0.75 INCH       RANDALL            TX   PUBLIC

            REPORT RELAYED BY NSSL

0630 PM     HAIL             PALO DURO CANYON        34.95N 101.67W
06/01/2012  E1.75 INCH       RANDALL            TX   PUBLIC

            PEA TO GOLFBALL SIZE HAIL

0642 PM     HAIL             16 ESE KELLERVILLE      35.28N 100.24W
06/01/2012  E1.50 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0644 PM     HAIL             15 NNE LUTIE            35.22N 100.12W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            RELAYED BY NSSL

0645 PM     HAIL             17 N LUTIE              35.27N 100.22W
06/01/2012  E1.75 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0645 PM     HAIL             10 SE KELLERVILLE       35.27N 100.38W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0650 PM     HAIL             3 NE WAYSIDE            34.82N 101.51W
06/01/2012  E1.25 INCH       ARMSTRONG          TX   TRAINED SPOTTER

0710 PM     HAIL             13 NNE LUTIE            35.20N 100.13W
06/01/2012  E0.88 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0712 PM     HAIL             14 NNW LUTIE            35.21N 100.32W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0719 PM     HAIL             5 W SAMNORWOOD          35.06N 100.37W
06/01/2012  E1.00 INCH       COLLINGSWORTH      TX   TRAINED SPOTTER

0723 PM     TSTM WND GST     4 E ADRIAN              35.28N 102.59W
06/01/2012  E60 MPH          OLDHAM             TX   TX DPS

0726 PM     TSTM WND DMG     13 NNE LUTIE            35.20N 100.13W
06/01/2012                   WHEELER            TX   PUBLIC

            MULTIPLE HORSE TRAILERS FLIPPED OVER. REPORT RELAYED BY
            NSSL.

0124 AM     TSTM WND GST     6 ENE AMARILLO          35.22N 101.72W
06/02/2012  M61 MPH          POTTER             TX   ASOS

0132 AM     TSTM WND GST     6 ENE AMARILLO          35.22N 101.72W
06/02/2012  M59 MPH          POTTER             TX   ASOS

&&

EVENT NUMBER AMA1200441 AMA1200466 AMA1200442 AMA1200472 AMA1200444
AMA1200443 AMA1200445 AMA1200456 AMA1200481 AMA1200446 AMA1200447
AMA1200448 AMA1200450 AMA1200449 AMA1200451 AMA1200452 AMA1200467
AMA1200468 AMA1200453 AMA1200482 AMA1200487 AMA1200470 AMA1200454
AMA1200460 AMA1200455 AMA1200469 AMA1200471 AMA1200478 AMA1200458
AMA1200459 AMA1200457 AMA1200465 AMA1200473 AMA1200488 AMA1200483
AMA1200463 AMA1200474 AMA1200480 AMA1200475 AMA1200479 AMA1200461
AMA1200484 AMA1200477 AMA1200462 AMA1200464 AMA1200476 AMA1200486
AMA1200485

FENNER
Special weather statement, Jun 2, 5:27 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
627 PM CDT SAT JUN 2 2012

TXZ016-017-030015-
DEAF SMITH TX-RANDALL TX-
627 PM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR RANDALL AND DEAF
SMITH COUNTIES.

AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER HEREFORD...MOVING EAST AT 20
MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

NF
Special weather statement, Jun 2, 5:38 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT SAT JUN 2 2012

TXZ001-006-030015-
DALLAM TX-HARTLEY TX-
638 PM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR HARTLEY AND DALLAM
COUNTIES.

AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER HARTLEY COUNTY...OR ABOUT 7
MILES SOUTHEAST OF DALHART...MOVING EAST AT 20 MPH.

THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS.

NF
Special weather statement, Jun 2, 5:43 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
643 PM CDT SAT JUN 2 2012

TXZ011-030030-
OLDHAM TX-
643 PM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR OLDHAM COUNTY.

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER QUAY COUNTY IN NEW MEXICO...OR
ABOUT 8 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS.

NF
Special weather statement, Jun 2, 6:06 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT SAT JUN 2 2012

OKZ002-030045-
TEXAS OK-
706 PM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR TEXAS COUNTY.

AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HOUGH...OR
ABOUT 13 MILES NORTHWEST OF GUYMON...MOVING NORTHEAST AT 20 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

NF

The radar

The Amarillo radar (KAMA), 76 km away, was scanning. The volume nearest the first event began at 00:29 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Deaf Smith

When
June 2, 6:28 PM CST to 6:30 PM CST
Where
Deaf Smith County, 2.07 mi N of Hereford
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
34.850, -102.400

Thunderstorm Wind, Hartley

When
June 2, 7:03 PM CST to 7:04 PM CST
Where
Hartley County, 0.69 mi N of (Dht)dalhart Muni Ar
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
36.030, -102.550

Thunderstorm Wind, Moore

When
June 2, 7:45 PM CST to 7:47 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.860, -101.970

The Moore County Emergency Managers Office reported that tree branches around six to twelve inches in diameter were blown down. There was also a live tree around twelve to fourteen inches in diameter which was split in half with one half of the tree lying on the ground. All of the damage was confined to within a two block area. There were no reports of injuries or fatalities.

Thunderstorm Wind, Roberts

When
June 2, 8:55 PM CST to 8:56 PM CST
Where
Roberts County, 25.31 mi NNW of Codman
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
35.960, -100.970

Thunderstorm Wind, Armstrong

When
June 2, 9:23 PM CST to 9:24 PM CST
Where
Armstrong County, 15.21 mi S of Goodnight
Measured
53 kt (61 mph) measured gust
Reported by
Broadcast Media
Coordinates
34.810, -101.210

Thunderstorm Wind, Lipscomb

When
June 2, 9:42 PM CST to 9:44 PM CST
Where
Lipscomb County, 0.89 mi NW of Booker
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
36.460, -100.540

A trained spotter reported that some trees were blown down. There were no reports of injuries or fatalities.

Thunderstorm Wind, Lipscomb

When
June 2, 9:57 PM CST to 9:59 PM CST
Where
Lipscomb County, 1.81 mi WSW of Darrouzett
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.420, -100.350

A trained spotter reported that four inch diameter tree limbs had blown down. There were no reports of injuries or fatalities.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390248, 390249, 390251, 390250, 390252, 390253, 390254.